Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey everyone.

This is my first post. I've been reading this forum for a while, and just decided to join up then. Some people's stories are so interesting to read, and I just read a guys blog about his accutane treatment, with photos and was SO impressed!

I don't really know how this whole forum thing works, so I'm just gonna tell my story and hope that someone has something to say, or at least finds it interesting or something.

Well, to begin with, I'm 20 in 2 weeks, and female. I've had acne since I was about 14 or 15, but not really too bad. I guess I didn't think it was bad because, well, everyone gets it when they're 15! But now I'm in 2nd year uni (I'm Australian, I think you say sophmore in college in America, or something like that) and am literally the only girl with acne in my year. It's horrible.

Also, I have endometriosis, which is a problem in your uterus and ovaries. Sorry boys, you might wanna skip this paragraph lol. I've had surgery for it a few times and stuff, but the treatment is to take The Pill (Yasmin for me) continually to stop your periods, and I'll have to keep doing that until I want to have babies (a loooong way off lol). I used to find that my acne would build up in the month and my period would kinda "refresh" my skin, like reset it, if that makes sense. It would die down then build up over the month, be worst at my period and then all go away, repeat. Hope this makes sense. So now I'm not getting my period, it is just stuck at the "worst" point in the acne/period cycle. It's been like this for months (well, 5 years now I guess!). Also last year I was treated with progesterone (the "pregnancy" hormone) which made me have HORRIIIIIFFFFIC acne, and depression and I wanted to die. It made me moody and depressed and then looking in the mirror made me want to die. So, obviously I got taken off that, but the acne side effect is still here.

OK. End of medical rant. So, basically, I've been getting really down about it lately and can't really think of anything to do. I have great hygiene: I use cetaphil or phisohex facewash twice a day, tone and moisturise. I apply pimple spot cream things (benzyl peroxide) at night. I'm on a great pill which *should* be helping (and isn't). I've been put on topical and systemic antibiotics, but since I've been diagnosed with endometriosis I'm not allowed antibiotics anymore.

I've had chemical peels, glycolic peels (are they the same?!), light treatment, LASER!! (expensive. took my freckles off- acne still here lol) umm what else. A naturopath has me on 12 vitamins a day! (zinc, B complex, "skin salts", niacin B3, multivitamin, lysine etc etc etc etc)

I am seriously out of options here! I see a gyno regularly and doctors and stuff but when I mention it they don't seem it care: acne is always taking backseat to my other medical problem(s) and they don't understand the psychological toll acne can take on you.

So, apart from just wanting to rant to people who understand me, I was actually kinda wondering if anyone here knows if roaccutane affects your hormones/periods at all? People keep talking about their blood tests. Why do you need blood tests? what are they actually checking for? What do they check for before and during the course, in your bloods? Also, do you think the fact that progesterone made me have depression (its a possible side effect of it) they would be reluctant to put me on roaccutane due to depression side effects?

Since reading peoples blogs and seeing pics I'm DETERMINED to go on it! It looks awesome! I asked my gyno about it once and he just waved it off as in, I've put you on the best acne-fighting pill (Yasmin) why aren't you happy!

So, thanks for reading!

Share this post


Link to post
Share on other sites

I've never taken Roaccutane or needed to,

So i cant help you directly with that, but i found this on a website about the blood tests:

"Accutane may increase the level of blood fats, sometimes to risky levels. This reverts back to normal when the drug is stopped. Occasionally it may affect the liver. That's why regular blood tests are necessary during Accutane treatment. There is little risk of any damage if these precautions are followed."

Hope this helps,

Dictionary.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×